MAUDE Adverse Event Report: LEXINGTON MEDICAL AEON PLUS ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL AEON PLUS ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number AESR45P
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
An aeon+ handle short was used with an aesr45p reload in a wedge resection performed on (b)(6) 2023.During the last firing the surgeon heard a "pop" when attempting to retract the handle and it would not move.The lexington representative on site instructed the surgeon to jiggle the trigger and retraction knob.After several attempts, the surgeon was still unable to retract.He ended up dissecting around the left side of the reload to free it.Tissue was cut from the jaws of the reload without causing further harm to the patient or additional bleeding.
 
Additional Manufacturer Narrative
After investigation, the level one root cause for being unable to retract was determined to be the leaf stack buckling out the side of the reload.This buckling of the leaf stack was likely a result of excessive force at the end of the reload.This excessive force is also indicated by the two broken rack teeth.The position of the broken teeth and the position of the buckled leaf stack is at the end of the reload, which indicates this force was likely not a result of tissue thickness, but a result of force exerted by the surgeon at the end of firing.The surgeon should stop squeezing the trigger when the end of the reload is reached as stated in the instructions for use 900299 section 2.3.6.Therefore, the level two root cause was user error.

Brand Name
AEON PLUS ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key17424414
Report Number3012998149-2023-00001
Device Sequence Number18056759
Product Code GDW
UDI-Device Identifier00851574008868
UDI-Public(01)00851574008868(17)270930(10)22BR657
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAESR45P
Device Lot Number22BR657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEON ENDOSCOPIC STAPLER HANDLE AESH060 LOT 23BH500
Outcome Attributed to Adverse Event Other;
Patient SexUnknown